Should I start medicaiton again to stop my condition get worse?

I got diagnosed with Lupus in 2007 and after the first flare up has gone, I've been lucky enough not to have severe symptoms. And when I got pregnant in 2008, my condition changed drastically in good way even though I’ve stopped taking steroid and I’ve been doing ok since then with lots of rest and avoiding Sun light. But last month I started feeling my Lupus is getting active again, feeling weaker and weaker, more stiffness, more pain…

I’m trying to get more rest and do some exercise and see how I feel in a couple of months. But I’m worried if I’m going to miss my chance to stop getting worse – asking myself, should I start medication again? Will it help my Lupus symptoms getting worse? And I thought maybe I could ask your opinion instead of asking myself with no answer…

8 Replies

oldestnewest
  • Obviously can't offer you medical advice as you really should go to your doctor. Do you have a nurse or contact line at your clinic you can try? In my experience, a well timed dose of steroids can be the difference between a huge flare or just a little bit of one. But I would wholeheartedly suggest speaking to your clinic before doing anything.

    Loves,

    Rachel x

  • Thank you for your response. Yes, I understand I have to ask doctors about medication. Your comment on your experience, that was the reason why I've posted here... I appreciate it very much. My GPs know I have Lupus but never spoken about. I will try to talk with them. Thank you again.

  • If I were in your situation I would start medication asap, so the inflammation stops. But that's me, I'm all for preventative action, I don't like to leave it too late for fear of too much damage.

  • Hi. Thank you for your response. Yes, I should take action to prevent, not leaving it... I fell from top of the stairs today because I got dizzy and my legs weren't right. Luckly I managed to leave my 3 years old's hand quick enough but it made me realise, together with the comments I got here, I shouldn't leave it just as it goes... I will call GP tomorrow.

  • Hi Hun

    I was diagonsed with sub acute cutsneous lupus last may when i broke out in a rash on my ears and rest if body. Was put on steriods and then anti malarial tablets. My consultant was so pleased with my recovery hardly any scarring and no joint pain or symptoms of any other kind. She took me off anti malarial tablets in sept. big mistake. By end of oct my body began shutting down lost my appetite and starting aching all over. Saw her as i had no lupus on skin she said i had a virus and putting me on steriods would hinder virus recovery. By end of nov i had lost a stone in weight and my joint pain started. My consultanttgen put meon mild dose if steriods 15mg per day. It wasnt enough as lupus was now very active and i ended up in A&E 10 days ago. Doc there diagnosed acted lupus and told me to put dose up to 40ng. I saw my consultant again for bloods the tests looked promising and she has reduced me to 30mg and i now have Reumy refferal. My pain is controlled by co dydromal. I feel a bit zoned out with the meds and steriods are making me really hungry. My point is if you feel unwell again please dont leave it. Give your lupus a strong sharp steriod shock to stop it in its tracks. I believe my lupus is only temp and as long as i dont stress and rest i will not have any flare ups again. God bless us all xxx

  • Hi. I was diagosed with SCLE as well. I've been on only steroids and never on anti malarial tablets though - it might be because I wasn't in UK at that time. I'm really sorry to hear you went through all that hard time. Thank you very much for sharing your story - I really appreciate it. I hope you're feeling better. Best wishes.

  • The short answer is this is a progressive condition, although the course it takes in many can be slow and non-life threatening rather than aggressive. Flares do need to be treated though and blood tests taken. Vigilance is everything with this wretched condition because it can give you a nasty surprise at times. I'm all for managing on the least drugs possible but would seek medical advice now if I were you. Hope that helps and good luck!

  • I'm same for trying with less drugs - so I've been reluctant this time as well. But now after reading all comments here, I'm telling myself - what I was really waiting for? Thank you very much for your advise. I wish us all good luck.

You may also like...